Alert archive / Georgia / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 15, 1996, 6:34 PM EST for Pierce County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 15, 1996, 6:34 PM EST (23:34 UTC)
- Expired
- Feb 15, 1996, 7:00 PM EST
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Pierce County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 6:55 PM EST | Thunderstorm Wind 60 | Patterson, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 152333 SVRJAX GAC229-160000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 634 PM EST THU FEB 15 1996 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM EST FOR PERSONS IN THE FOLLOWING LOCATIONS ... IN SOUTHEAST GEORGIA ...PIERCE COUNTY AT 630 PM EST NATIONAL DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO PIERCE COUNTY. THIS STORM HAVE PRODUCED SEVERE WEATHER IN COFFEE COUNTY EARLIER THIS EVENING. THE STORM SHOULD MOVE THROUGH BLACKSHEAR...BRISTOL...AND PATTERSON BY 7PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. D|O NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. SANDRIK/SANTOS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 2:45 AM EST, 15 hours 49 minutes earlier.
Area forecast discussion, Feb 15, 2:45 AM EST, 15 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 AM EST THU FEB 15 1996 SPEED CONVERGENCE ON WSW FLW OFF GLF CAUSING WDLY SCT SHWRS OVR THE BIG BEND AREA AND W PART OF CWA. SHWRS ARE BEING AIDED BY VORT MAX MOVG THRU N FL. CDFNT NOW IN NW GA W/ SFC LO NR AVL. PROGS ALL SIM ON TIMING OF CDFNT THRU CWA AND I AGREE CLOSELY W/ NMC LOCATIONS OF FNT WHICH IS THRU CWA DURG TNGT REACHING JUST N OF PIE-DAB LN BY 12Z FRI. XPCT AT LEAST SOME SHWRS TDY W/ SHORT WAVES PASSING THRU N FL AND APRCH OF CDFNT ACRS GA. DAYTIME HTG...SOME UVV AND LI ARND -3 XPCT A FEW TSTMS LATE TDY THRU TNGT...AIDED FURTHER BY UPR JET MAX. PROGS DIFFER ON HOW QUICK CD AIR MOVS INTO CWA W/ NGM TAKING A SLOER ROUTE THAN ETA/AVN. H8 TEMP ON ETA AT 48 HRS IS DOWN TO -7.5 AND THICKNESS IS 535 FOR JAX. NGM THICKNESS STILL 547 AT 48 HRS. NGM MAY BE MR ON TARGET AS UPR TROF NOT YET THRU TIL OOZ SAT...SO STG CAA MAY NOT SET IN TIL THAT TM. . SEE NO REASON TO STRAY FAR FM FWC GUIDANCE THRU PERIOD. WL REACH 70S IN ALL AREAS TDY W/ WRM AND BREEZY WSW FLW. NOTICEABLY COOLER WX FRI THEN ANOTHER CD SNAP FRI NGT/SAT. GNV DOWN TO 2MI IN FOG...BUT W/ 10 KTS OF WND SHUDN'T BE MUCH OF A PROBLEM. MIGHT HAVE SOME SEA FOG ADVECT INLAND OFF GLF THIS MRNG THO. SVLS1 ARND 20 KTS LATELY...BUT MST OTHER PLACES NOT TOO STG. HWVR... STG WNDS JUST OFF SFC WL MIX DOWN TDY. OTHER THAN FINE-TUNING CWF TO ALLOW FOR INCRG WNDS...CWF LUKS FINE. SSI EB 072/047 056/030 045 15371 JAX BB 076/050 060/030 047 15261 GNV BB 076/050 061/029 048 15361 MOHLIN
In the hours before
Special weather statement, Feb 15, 5:32 PM EST, 1 hour 2 minutes before
FLZ020>025-030>033-035>038-040-501- GAZ132>136-149>154-162>166-501-501-160415- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 532 PM EST THU FEB 15 1996 ...VERY COLD CONDITIONS POISED FOR A RETURN TO SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA... A COLD FRONT IS MOVING THROUGH CENTRAL GEORGIA THIS EVENING AND SHOULD MOVE THROUGH THE REGION VERY EARLY TOMORROW MORNING. THE HIGH FOR THE DAY TOMORROW WILL COME QUITE EARLY WITH TEMPERATURES FALLING THROUGH THE AFTERNOON. TEMPERATURES TOMORROW NIGHT SHOULD FALL INTO THE MID TO UPPER 20S...HOWEVER...LOWER TEMPERATURES WILL BE POSSIBLE IN NORMALLY COLDER LOCATIONS. IN ADDITION TO THE COLD TEMPERATURES...WINDS WILL BE AROUND 20 MPH FOR A GOOD PORTION OF THE NIGHT. WINDS OF THAT STRENGTH...ON THE AVERAGE...SHOULD PRODUCE WIND CHILLS OF 0 TO 10 ABOVE. IN THE NORMALLY COLDER LOCATIONS WIND CHILLS BELOW 0 ARE NOT OUT OF THE QUESTION. WIND CHILLS IN THIS RANGE CAN BE DANGEROUS TO THE VERY YOUNG...THE ELDERLY AND THE HOMELESS. REMEMBER PETS ARE ACCLIMATIZED TO THE WARM CLIMATE AND COULD SUFFER FROM THE COLD IF LEFT UNSHELTERED IN THESE CONDITIONS. EMERGENCY MANAGER AND SHELTER MANAGERS SHOULD PREPARE FOR THE UPCOMING COLD WEATHER. FOR PLANNING PURPOSES...COLD NIGHTTIME CONDITIONS SHOULD CONTINUE THROUGH MONDAY MORNING. SANDRIK
Special weather statement, Feb 15, 5:34 PM EST, 1 hour before
FLZ020>025-030>033-035>038-040-501- GAZ132>136-149>154-162>166-501-501-160415- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 532 PM EST THU FEB 15 1996 ...VERY COLD CONDITIONS POISED FOR A RETURN TO SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA... A COLD FRONT IS MOVING THROUGH CENTRAL GEORGIA THIS EVENING AND SHOULD MOVE THROUGH THE REGION VERY EARLY TOMORROW MORNING. THE HIGH FOR THE DAY TOMORROW WILL COME QUITE EARLY WITH TEMPERATURES FALLING THROUGH THE AFTERNOON. TEMPERATURES TOMORROW NIGHT SHOULD FALL INTO THE MID TO UPPER 20S...HOWEVER...LOWER TEMPERATURES WILL BE POSSIBLE IN NORMALLY COLDER LOCATIONS. IN ADDITION TO THE COLD TEMPERATURES...WINDS WILL BE AROUND 20 MPH FOR A GOOD PORTION OF THE NIGHT. WINDS OF THAT STRENGTH...ON THE AVERAGE...SHOULD PRODUCE WIND CHILLS OF 0 TO 10 ABOVE. IN THE NORMALLY COLDER LOCATIONS WIND CHILLS BELOW 0 ARE NOT OUT OF THE QUESTION. WIND CHILLS IN THIS RANGE CAN BE DANGEROUS TO THE VERY YOUNG...THE ELDERLY AND THE HOMELESS. REMEMBER PETS ARE ACCLIMATIZED TO THE WARM CLIMATE AND COULD SUFFER FROM THE COLD IF LEFT UNSHELTERED IN THESE CONDITIONS. EMERGENCY MANAGER AND SHELTER MANAGERS SHOULD PREPARE FOR THE UPCOMING COLD WEATHER. FOR PLANNING PURPOSES...COLD NIGHTTIME CONDITIONS SHOULD CONTINUE THROUGH MONDAY MORNING. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 6:16 PM EST | Severe Thunderstorm Warning | JAX | Bacon, Ware | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.